2 doctors weighed in:

What can cause high TSH level after several years of Synthroid (thyroxine) for post ablative (graves) hypothroidism?

2 doctors weighed in
Dr. Stanley Schwartz
Internal Medicine - Endocrinology

In brief: Several

1. Missing doses 2.
Taking with other meds or food 3. Taking generic levothyroxine but frequently missed reason is: you gained weight, will need more synthroid.

In brief: Several

1. Missing doses 2.
Taking with other meds or food 3. Taking generic levothyroxine but frequently missed reason is: you gained weight, will need more synthroid.
Dr. Stanley Schwartz
Dr. Stanley Schwartz
Thank
Dr. Jeffrey Ng
Family Medicine

In brief: Usually low Thyroid

Post ablative hypothyroidism is a condition where the thyroid gland is not functioning well and thus the patient needs more thyroid hormone.
A "high tsh" actually mean there is not enough thyroid in the blood, thus an increase in dosage of the synthroid (thyroxine) is needed. Go see your family doctor and he/she will make adjustments and recheck the TSH level. This is very sensitive to thyroid in the body.

In brief: Usually low Thyroid

Post ablative hypothyroidism is a condition where the thyroid gland is not functioning well and thus the patient needs more thyroid hormone.
A "high tsh" actually mean there is not enough thyroid in the blood, thus an increase in dosage of the synthroid (thyroxine) is needed. Go see your family doctor and he/she will make adjustments and recheck the TSH level. This is very sensitive to thyroid in the body.
Dr. Jeffrey Ng
Dr. Jeffrey Ng
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified,
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors